en
Scientific article
English

Systemic allergic reaction and diffuse bone pain after exposure to a preparation of betamethasone

Published inEuropean journal of internal medicine, vol. 16, no. 8, p. 612-614
Publication date2005
Abstract

Allergic reactions to corticosteroids are unexpected as they seem to contradict their pharmacodynamic action. Nevertheless, they are not infrequent, with an estimated incidence of up to 4% for cutaneous reactions. Systemic reactions are rarely reported, but their incidence might be underestimated. We report here an unusual allergic reaction to betamethasone presenting with diffuse bone pain, erythema, and bronchoconstriction, which was confirmed by a positive rechallenge in a double-blind procedure. This is the first case report of a systemic reaction to betamethasone confirmed by a positive rechallenge. An impurity in betamethasone diproprionate cannot be excluded. As this substance is frequently used in rheumatologic soft-tissue injections, it is important to recognize this potentially life-threatening side effect.

Citation (ISO format)
EHRET, Georg Benedikt et al. Systemic allergic reaction and diffuse bone pain after exposure to a preparation of betamethasone. In: European journal of internal medicine, 2005, vol. 16, n° 8, p. 612–614. doi: 10.1016/j.ejim.2005.04.004
Main files (1)
Article (Published version)
accessLevelRestricted
Identifiers
ISSN of the journal0953-6205
367views
0downloads

Technical informations

Creation11/03/2016 10:37:00 AM
First validation11/03/2016 10:37:00 AM
Update time03/15/2023 1:07:26 AM
Status update03/15/2023 1:07:26 AM
Last indexation01/16/2024 10:39:52 PM
All rights reserved by Archive ouverte UNIGE and the University of GenevaunigeBlack